Alert archive / Arizona / Winter Storm Warnings in 2024

Winter Storm Warning 3, NWS Tucson, AZ

February 5, 20245 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Feb 5, 2024, 2:09 AM MST for 5 counties in Arizona. It took effect at Feb 6, 2024, 5:00 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 5, 2024, 2:09 AM MST (09:09 UTC)
In effect from
Feb 6, 2024, 5:00 PM MST
Expired
Feb 7, 2024, 8:24 PM MST
In force
27 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 10:06 AM MSTSNOW 3Summerhaven, AZDelayed report 3 inches of snow fell overnight.
Feb 7, 4:16 PM MSTSNOW 12Summerhaven, AZ12 INCH STORM TOTAL SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2024-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2024-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3408 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS45 KTWC 050909
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
209 AM MST Mon Feb 5 2024

AZZ510-051715-
/O.NEW.KTWC.WS.W.0003.240207T0000Z-240208T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
209 AM MST Mon Feb 5 2024

...WINTER STORM WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 PM MST
WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 10 to 20 inches. Winds gusting as high as 35 
  mph.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. Gusty
  winds may produce patchy blowing snow that could significantly
  reduce visibility. 

* ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday
  afternoon, dropping to 6,500 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ511-514-051715-
/O.NEW.KTWC.WW.Y.0007.240207T0000Z-240208T0000Z/
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
209 AM MST Mon Feb 5 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 PM
MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations 
  of 6 to 10 inches with localized areas up to 12 inches. Winds 
  gusting as high as 40-45 mph.

* WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon 
  Mountains.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult due to slippery road 
  conditions. Strong gusty winds may produce areas of blowing snow
  that could significantly reduce visibility. 

* ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday
  afternoon, dropping to 6,000 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
7 follow-up statements
150 
WWUS45 KTWC 051629
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
929 AM MST Mon Feb 5 2024

AZZ510-060000-
/O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
929 AM MST Mon Feb 5 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO
5 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 10 to 20 inches. Winds gusting as high as 35 
  mph.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

* ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday 
  afternoon, dropping to 6,500 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ511-514-060000-
/O.CON.KTWC.WW.Y.0007.240207T0000Z-240208T0000Z/
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
929 AM MST Mon Feb 5 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO
5 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations 
  of 6 to 10 inches with localized areas up to 12 inches. Winds 
  gusting as high as 40-45 mph.

* WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon 
  Mountains.

* WHEN...From 5 PM Tuesday to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult due to slippery road 
  conditions. Strong gusty winds may produce areas of blowing 
  snow that could significantly reduce visibility.

* ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday 
  afternoon, dropping to 6,000 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
147 
WWUS45 KTWC 052027
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
127 PM MST Mon Feb 5 2024

AZZ510-061200-
/O.EXT.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
127 PM MST Mon Feb 5 2024

...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM TUESDAY TO 11 PM
MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 10 to 20 inches. Winds gusting as high as 40 
  mph.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...From 5 PM Tuesday to 11 PM MST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

* ADDITIONAL DETAILS...Snow level around 8,000 feet Tuesday
  afternoon, dropping to 6,500 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ511-514-061200-
/O.EXT.KTWC.WW.Y.0007.240207T0000Z-240208T0600Z/
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
127 PM MST Mon Feb 5 2024

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM TUESDAY TO
11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations
  of 6 to 10 inches with localized areas up to 12 inches. Winds
  gusting as high as 40-50 mph.

* WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon 
  Mountains.

* WHEN...From 5 PM Tuesday to 11 PM MST Wednesday.

* IMPACTS...Travel could be very difficult due to slippery road 
  conditions. Strong gusty winds may produce areas of blowing 
  snow that could significantly reduce visibility.

* ADDITIONAL DETAILS...Snow level around 7,500 feet Tuesday 
  afternoon, dropping to 6,000 feet Wednesday morning, then down 
  to 5,500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
192 
WWUS45 KTWC 060948
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
248 AM MST Tue Feb 6 2024

AZZ511-514-070000-
/O.UPG.KTWC.WW.Y.0007.240207T0000Z-240208T0600Z/
/O.EXA.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
248 AM MST Tue Feb 6 2024

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 12 to 20 inches with localized areas up to 24
  inches possible. Winds gusting as high as 40-50 mph.

* WHERE...Galiuro and Pinaleno Mountains and Catalina and Rincon 
  Mountains.

* WHEN...From 5 PM MST this afternoon to 11 PM MST Wednesday
  evening.

* IMPACTS...Travel could be very difficult due to slippery road 
  conditions. Strong gusty winds may produce areas of blowing 
  snow that could significantly reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this
  afternoon, lowering to 6000 feet Wednesday morning, then down to
  5500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ510-070000-
/O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
248 AM MST Tue Feb 6 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 18 to 24 inches with localized areas up to 30
  inches possible. Winds gusting as high as 40 mph.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...From 5 PM this afternoon to 11 PM MST Wednesday evening.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this
  afternoon, lowering to 6000 feet Wednesday morning, then down to
  5500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ512-513-070000-
/O.NEW.KTWC.WW.Y.0008.240207T0000Z-240208T0600Z/
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
248 AM MST Tue Feb 6 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations
  of 6 to 12 inches. Winds gusting as high as 45-50 mph.

* WHERE...Chiricahua Mountains and Dragoon and Mule and Huachuca 
  and Santa Rita Mountains.

* WHEN...From 5 PM this afternoon to 11 PM MST Wednesday.

* IMPACTS...Travel could be very difficult due to slippery road
  conditions. Strong gusty winds may produce areas of blowing snow
  that could significantly reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this
  afternoon, lowering to 6500 feet Wednesday morning, then down to
  6000 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
678 
WWUS45 KTWC 062118
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
218 PM MST Tue Feb 6 2024

AZZ510-511-514-071200-
/O.CON.KTWC.WS.W.0003.240207T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
218 PM MST Tue Feb 6 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 12 to 20 inches with local amounts up to 24 inches
  are possible over the Catalina, Rincon and Pinaleno Mountains. Snow
  accumulations of 18 to 24 inches with localized areas up to 30
  inches are possible over the White Mountains. Winds gusting as high
  as 55 mph are expected, primarily across exposed ridges.

* WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as well 
  as the White Mountains of Graham and Greenlee Counties.

* WHEN...From 5 PM this afternoon to 11 PM MST Wednesday evening.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

* ADDITIONAL DETAILS...now levels around 7500-8000 feet this
  afternoon, lowering to 6000 feet Wednesday morning, then down to
  5500 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ512-513-071200-
/O.CON.KTWC.WW.Y.0008.240207T0000Z-240208T0600Z/
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
218 PM MST Tue Feb 6 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS 
AFTERNOON TO 11 PM MST WEDNESDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations of 
  6 to 12 inches with isolated higher amounts over the peaks. Winds 
  gusting as high as 45-55 mph.

* WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita 
  Mountains.

* WHEN...From 5 PM this afternoon to 11 PM MST Wednesday.

* IMPACTS...Travel could be very difficult due to slippery road 
  conditions. Strong gusty winds may produce areas of blowing snow 
  that could significantly reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7500-8000 feet this
  afternoon, lowering to 6500 feet Wednesday morning, then down to
  6000 feet Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
672 
WWUS45 KTWC 070917
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
217 AM MST Wed Feb 7 2024

AZZ510-511-514-071730-
/O.CON.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
217 AM MST Wed Feb 7 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations of 10 to 16 inches are possible over the Catalina,
  Rincon and Pinaleno Mountains. Total snow accumulations of 15 
  to 20 inches are possible over the White Mountains. Winds 
  gusting as high as 30-40 mph are expected, primarily across 
  exposed ridges.

* WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as 
  well as the White Mountains of Graham and Greenlee Counties.

* WHEN...In effect until 11 PM MST this evening.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7000-7500 feet early 
  this morning, lowering to 5500 feet during the mid-morning 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ512-513-071730-
/O.CON.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
217 AM MST Wed Feb 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations
  of 5 to 10 inches. Winds gusting as high as 35-40 mph.

* WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita 
  Mountains.

* WHEN...In effect until 11 PM MST this evening.

* IMPACTS...Travel could be very difficult due to slippery road
  conditions. Gusty winds may produce patchy blowing snow that
  could reduce visibility.

* ADDITIONAL DETAILS...Snow levels around 7500 feet early this
  morning, lowering to 6000 feet during the mid-morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
354 
WWUS45 KTWC 072159
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
259 PM MST Wed Feb 7 2024

AZZ510-511-514-080600-
/O.CON.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
259 PM MST Wed Feb 7 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7000 FEET...

* WHAT...Heavy snow will continue off and on above 6,000 ft into
  the evening hours with an additional 2 to 6 inches of snow
  expected. Storm total snow accumulations above 7,000 should end
  up around 10 to 16 inches over the Catalina, Rincon and Pinaleno
  Mountains and 15 to 20 inches over the White Mountains. Winds
  gusting as high as 35 mph are expected, primarily across 
  exposed ridges.

* WHERE...Galiuro, Pinaleno, Catalina, and Rincon Mountains as 
  well as the White Mountains of Graham and Greenlee Counties.

* WHEN...In effect until 11 PM MST this evening.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds may produce patchy blowing snow that could significantly 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

AZZ512-513-080600-
/O.CON.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
259 PM MST Wed Feb 7 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 7000 FEET...

* WHAT...Occasional snow will continue into the evening hours
  above about 6,000 feet with an additional 1 to 3 inches of snow
  possible. Above 7000 feet, total snow accumulations of 5 to 10
  inches are expected with winds gusting as high as 35 mph mainly
  across exposed ridges. 

* WHERE...Chiricahua, Dragoon, Mule, Huachuca and Santa Rita 
  Mountains.

* WHEN...In effect until 11 PM MST this evening.

* IMPACTS...Travel could be very difficult due to slippery road
  conditions. Gusty winds may produce patchy blowing snow that
  could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
408 
WWUS45 KTWC 080324
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
824 PM MST Wed Feb 7 2024

AZZ510-511-514-080430-
/O.CAN.KTWC.WS.W.0003.000000T0000Z-240208T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
824 PM MST Wed Feb 7 2024

...WINTER STORM WARNING IS CANCELLED...

Widespread snow has ended. However, some light snow shower remains
possible overnight with additional accumultions up to around an
inch. 

$$

AZZ512-513-080430-
/O.CAN.KTWC.WW.Y.0008.000000T0000Z-240208T0600Z/
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
824 PM MST Wed Feb 7 2024

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended across the region. Thus the Winter Weather Advisory
is cancelled. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 2:58 PM MST, 11 hours 11 minutes earlier.

Area forecast discussion, Feb 4, 2:58 PM MST, 11 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
258 PM MST Sun Feb 4 2024

.SYNOPSIS...Temperatures will progressively rebound through Monday, before
another storm system is expected to arrive Tuesday. This system
will bring widespread precipitation chances Tuesday and Wednesday
as well as cooler temperatures through the remainder of the work
week.

&&

.DISCUSSION...Clouds are continuing to move out of the area this
afternoon, leaving behind clear skies and near normal afternoon
temperatures. Compared to yesterday at this time, Tucson is 6
degrees warmer. This warming trend does not stick around for long
as the ridge that is currently dominating our current weather
begins to strengthen and move eastward as a trough moves into the
area on Tuesday.

This trough moves into the area Tuesday bringing valley rain,
mountain snow, and breezy conditions. With the strengthening
ridge to the east, the trough is able to dig deeper and introduce
a moisture rich SW flow. The NBM probabilities for 48 hour QPF is
60-80% for reaching .5 inches or greater and 10-30% chance for
reaching 1 inch or greater for much of the SE Arizona valleys,
with the only exception being drier in Cochise county and parts of
the Gila River Valley. The NBM probabilities for reaching 6
inches of snow or greater is highest in the Northern Sky Islands
including Mt.Lemmon and Mt.Graham at 50-60% and reaching 12 inches
or greater in the White Mountains at 85% for the highest peaks.
All this to say, most areas are likely to see rain and the peaks
of the mountains should get some more snow. With this system,
winds are greatest Tuesday and Wednesday inching towards, but not
quite to Wind Advisory criteria, with sustained winds of 15-25 mph
with gusts up to 40 mph in wind-prone areas in the valleys.
Impacts-wise the combined wind and snow can lead to poor
visibilities in the the mountains due to blowing snow and
washes/drainages will be once again flowing.

Once this system passes, the troughiness and cooler temperatures looks
to continue and keep some POPs for another system potentially
Friday into Saturday.

&&

.AVIATION...Valid through 06/00Z.
SCT clouds at 8k feet becoming FEW then SKC through 00Z, with some
lingering coverage near and north of KSAD. Wind under 10 kts with
diurnal variability through 15Z, with gradual increasing and turns
to the southeast after 15Z through Monday afternoon. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Gradually warmer and dry through tomorrow. Minimum
relative humidities will fall to around 20 to 25 percent in the
valleys and 25 to 30 percent at higher elevations today and Monday
afternoon. Light and variable winds today become southeasterly and
increase late Monday morning through the afternoon, especially in
the Gila River Valley with forecast winds of 10 to 20 mph. Stronger
and more widespread increased winds are expected ahead of a storm
system on Tuesday with southerly winds of 15 to 25 mph and gusts to
35 mph are forecast. These increased winds then become southwesterly
on Wednesday. Cooler temperatures, valley rain showers, and mountain
snow will arrive with this system starting Tuesday. Cooler
temperatures with continued chances for precipitation may continue
into the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Tetrault
Aviation...Edwards
Fire Weather....Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:09 AM MSTWinter Weather AdvisoryTWCCochise, Graham, Pima, Pinal25 hr
Feb 5, 1:32 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr

Nearby

Winter Storm Warnings in Arizona, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.